MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE; LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Model Number 20300301US
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
An angiodynamics senior regional business manager reported an issue with a nanoknife 3.0 generator.The unit is not working, it acts as the red button (emergency) is on.The nk generator didn't want to start.The patient was under anesthesia at the time and not treated.The procedure needed to be postpone until formedical arrived to check the equipment.The unit was repaired and the patient was brought back in for treatment that night.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention because of this incident.This event meets the criteria a reportable adverse event; patient safety risk as treatment was not provided, but patient had been sedated.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference(b)(4).
 
Additional Manufacturer Narrative
The unit was serviced in the field on 30-sept-2024 by for medical field service engineer (fse) for service evaluation.Functional check: technician's notes we went to the hospital.We found power supply without energy.We founded connector broken (reference attached photos in wo-01962).When we repaired the connector, the machine did works normally.We perform operational verification svc-002-s10 rev.H and it passed.We perform electrical safety test svc-027 rev.H and it passed.Applied calibration sticker and set 1 year out.All issues resolved and unit meets all acceptance criteria.The reported complaint description is confirmed for nanoknife generator not turning on.The power supply connector was broken and needed to be replaced.The root cause for the nanoknife generator not turning on was determined to be caused by a broken power supply connector, which was replaced.This is the first reported error of this unit for broken power supply connector and first time the connector was replaced.The most likely root cause of the broken connector is handling to the generator during use and/or transport between storage and procedure room.The unit was tested after the broken connector was replaced per svc-002-s10 functional test and electrical safety per svc-027 and met all acceptance criteria.A review of the device history records (service order history) was performed for the reported serial number 04780721 for any deviations related to the reported failure mode of the complaint.The review confirmed that the unit met all material, assembly, and performance specification prior to distribution, i.E.No ncr associated with reported failure mode.Labeling review: per current user manual 16795933-21, rev.A (page 18): section 5: system operation 5.1 procedure overview an overview of a typical nanoknife ablation procedure is listed below.Refer to subsequent sections of this user manual for detail usage instruction on operation of the nanoknife generator.5.1.1 procedure setup (before patient enters procedure room): 1.Plug in the nanoknife generator and cardiac gating device into a grounded power outlet within the procedure room.2.Power on the nanoknife generator.The nanoknife generator will initiate and complete a power-on self-test (post).3.Attach the double pedal footswitch to the nanoknife generator.5.1.2 patient preparation 4.Prepare patient for general anesthesia.5.Position patient into appropriate position for anticipated nanoknife single electrode probe insertion (e.G., supine, prone, lateral, lithotomy)."maintenance should be carried out only by trained personnel.The generator must undergo periodic preventative maintenance as specified in the maintenance and service (section 9).Avoid moving the device when powered on.Avoid jarring the equipment during transport.System location: the generator must be installed and operated in an environment that conforms to the operating conditions specified in section 10.4.The generator must be installed on rigid surfaces suitable to withstand its weight.Maintenance calibration required every 12 months by an authorized service agent a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr(b)(4).Correction: corrections made in order to match guidid.D1 brand name.D2a common device name.D4 added serial number.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
NANOKNIFE
Common Device Name
LOW ENERGY DIRECT CURRENT THERMAL ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20509296
Report Number1319211-2024-00067
Device Sequence Number21108350
Product Code OAB
UDI-Device IdentifierH78720300301US0
UDI-PublicH78720300301US0
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K183385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20300301US
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/13/2024
Not provided
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date11/18/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale